Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 192, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 25, 2006, 1:18 PM EDT for Hamilton County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2006, 1:18 PM EDT (17:18 UTC)
- Expired
- May 25, 2006, 1:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 88 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 10:27 AM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1538 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 11:50 AM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, May 25, 11:50 AM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1150 AM EDT THU MAY 25 2006 FIRST ROUND OF CONVECTION NOW EXITING THE AREA AND HAS COOLED/STABLIZED MUCH OF THE CWA FOR NOW. HOWEVER...SOUTHWESTERN SECTIONS NEAR KCHA STILL REMAIN QUITE UNSTABLE AS THAT AREA ONLY HAD SPOTTY RAINS THIS MORNING. LI/CAPE VALUES ARE -5 DEG/1500 J/KG IN THAT AREA. CAP IS VERY WEAK THERE WITH CONVECTION GETTING GOING ON THE PLATEAU. WOULD EXPECT FURTHER DEVELOPMENT IN THE KCHA GENERAL AREA NEXT COUPLE OF HOURS WITH STORMS MOVING TO THE EAST INTO MORE STABLE AIR IN E TN...BUT RIGHT ALONG THE GA BORDER...STORMS COULD PERSIST AS IT HAS STAYED DRY/UNSTABLE THERE. WILL TRIM BACK HIGH TEMPS THIS AFTERNOON FOR KNOX/TRI-CITIES AREA AT LEAST SLIGHTLY. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && GM
Hazardous weather outlook, May 25, 5:30 AM EDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT THU MAY 25 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-251000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN- JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE- COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE- WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-ROANE-LOUDON- KNOX-JEFFERSON-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN- NORTHWEST MONROE-SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK- EAST POLK-LEE-WISE-SCOTT VA-RUSSELL-WASHINGTON VA- 530 AM EDT (430 AM CDT) THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A WARM FRONT ACROSS THE TENNESSEE VALLEY WILL SLOWLY LIFT NORTHEAST TODAY. INCREASING SOUTHWEST LATER TODAY WILL TRANSPORT WARM... MOIST...AND UNSTABLE AIR ACROSS THE REGION AND FOCUS ALONG THE WARM FRONT TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT WITH THE MAIN CONCERN BEING DAMAGING WINDS AND LARGE HAIL UP TO PENNY SIZE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WEAK COLD FRONT WILL MOVE ACROSS THE REGION FRIDAY. BREEZY SOUTHWEST WINDS AHEAD OF THE FRONT WILL CONTINUE TO PULL WARM...MOIST AND UNSTABLE AIR ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS. AS THE WEAK FRONT MOVES ACROSS THE REGION FRIDAY AFTERNOON AND EVENING...SCATTERED THUNDERSTORMS WILL DEVELOP. DUE TO THE STRONG WINDS AND COOL AIR ALOFT...SOME OF THE STORMS MAY BECOME SEVERE WITH THE MAIN CONCERN BEING LARGE HAIL AND DAMAGING WINDS. A RIDGE OF HIGH PRESSURE WILL BUILD ACROSS THE AREA THIS WEEKEND ENDING THE THUNDERSTORMS CHANCES FOR SUNDAY AND MONDAY. MORE SUMMER- LIKE AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED FOR TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND OVERNIGHT...BUT A BETTER CHANCE EXISTS FOR FRIDAY AFTERNOON AND EVENING. DH
In the hours before
Local storm report, May 25, 12:13 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1213 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 AM TSTM WND DMG 5 ENE TELLICO PLAINS 35.39N 84.22W
05/25/2006 MONROE TN LAW ENFORCEMENT
ONE TREE DOWN ACROSS RAFTER ROAD. REPORTED BY SHERIFFS
DISPATCH.
&&
FERRELLLocal storm report, May 25, 1:13 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
113 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM HAIL 6 ESE DUNLAP 35.34N 85.29W
05/25/2006 E0.25 INCH SEQUATCHIE TN LAW ENFORCEMENT
PEA SIZED HAIL ON HIGHWAY 111 ON LEWIS CHAPEL MOUNTAIN.
REPORTED BY SHERIFFS DISPATCH.
&&
FERRELLThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 10:37 AM EDT | Severe Thunderstorm Warning | MRX | Monroe, Polk | 23 min |
| May 25, 12:04 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Sequatchie | 26 min |
| May 25, 6:58 PM EDT | Severe Thunderstorm Warning | MRX | Campbell | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.